Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 4, NWS Corpus Christi, TX

January 11, 2021

NWS Corpus Christi, TX issued this small craft advisory at Jan 11, 2021, 3:13 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2021, 3:13 AM CST (09:13 UTC)
Expired
Jan 11, 2021, 3:20 PM CST
In force
12 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

686 
WHUS74 KCRP 110913
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
313 AM CST Mon Jan 11 2021

GMZ250-255-270-275-111715-
/O.CAN.KCRP.GL.W.0001.000000T0000Z-210111T1000Z/
/O.NEW.KCRP.SC.Y.0004.210111T0913Z-210111T2200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
313 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  and seas 7 to 10 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-111500-
/O.EXT.KCRP.SC.Y.0003.000000T0000Z-210111T1500Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
313 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...North wind around 20 knots and choppy waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
840 
WHUS74 KCRP 111452
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
852 AM CST Mon Jan 11 2021

GMZ235-111600-
/O.EXP.KCRP.SC.Y.0003.000000T0000Z-210111T1500Z/
Bays and Waterways from Port Aransas to Port O'Connor-
852 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

North winds will range from 15 to 20 knots. Mariners in small
craft should exercise caution.

$$

GMZ230-111700-
/O.EXT.KCRP.SC.Y.0003.000000T0000Z-210111T1700Z/
Bays and Waterways from Baffin Bay to Port Aransas-
852 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WHAT...North wind around 20 knots and choppy waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 11 AM CST this morning.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-270-275-112200-
/O.CON.KCRP.SC.Y.0004.000000T0000Z-210111T2200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
852 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  seas 7 to 10 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
586 
WHUS74 KCRP 111703
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1103 AM CST Mon Jan 11 2021

GMZ230-111815-
/O.EXP.KCRP.SC.Y.0003.000000T0000Z-210111T1700Z/
Bays and Waterways from Baffin Bay to Port Aransas-
1103 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

North winds will range from 15 to 20 knots with gusts to 25 
knots into early this afternoon. Mariners in small craft should
exercise caution.

$$

GMZ250-255-270-275-112200-
/O.CON.KCRP.SC.Y.0004.000000T0000Z-210111T2200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1103 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  and seas 7 to 10 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
471 
WHUS74 KCRP 112120
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
320 PM CST Mon Jan 11 2021

GMZ250-255-270-275-112230-
/O.CAN.KCRP.SC.Y.0004.000000T0000Z-210111T2200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
320 PM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

North winds will range from 15 to 20 knots and seas will be from 5
to 6 feet through early this evening over the Gulf waters of the
Middle Texas coast. Mariners operating in small craft should 
exercise caution.

$$

TMT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 10:27 PM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Jan 10, 10:27 PM CST, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1027 PM CST Sun Jan 10 2021

.AVIATION...

Ceilings have begun to lift to MVFR/VFR ahead of schedule and
should continue through the TAF period. Northerly winds will
continue to be breezy through the night, then diminish to more
moderate levels through the end of the TAF period.

&&

.PREV DISCUSSION... /Issued 526 PM CST Sun Jan 10 2021/

AVIATION...

Showers continue across the Coastal Plains and Victoria
Crossroads. These will continue through roughly 02Z before they
exit the area completely from west to east. The occasional flurry
or bit of frozen precipitation is possible over the Victoria
Crossroads, but it is unlikely to cause any significant impacts,
though pilots should be wary of icing at altitude. IFR ceilings
will continue through tonight, though LRD and COT may experience
brief MVFR conditions later tonight. Winds will continue to be
strong through midday Monday. Clouds will begin to lift to MVFR
from west to east Monday afternoon, though ALI, CRP, and VCT could
remain IFR through the TAF period.

PREV DISCUSSION... /Issued 351 PM CST Sun Jan 10 2021/

SHORT TERM (Tonight through Monday Night)...

Lingering showers will move out of the Victoria Crossroads early
this evening. Clouds will linger after precipitation moves out
with only weak enough isentropic downglide to possibly scatter
clouds out late over the western Brush Country. Gusty north winds
will continue through the evening hours, especially along the
coast where a Wind Advisory remains in effect until midnight.
Temperatures will fall into the 30s tonight but with cloud cover
in place and winds staying up, only threat for freezing temps will
be over the western Brush Country. Cool day in store for Monday
with clouds gradually decreasing over the area. With light winds
and less clouds, radiational cooling should allow temperatures
to fall to near or slightly below freezing late Monday night
from the inland coastal plains to the eastern Brush Country.

LONG TERM (Tuesday through Sunday)...

For the beginning of the long term period, recent model runs have
come into better agreement, showing a split mid-level flow across
the central/southern plains, and a low developing near the NM/TX/MX
border. This feature is associated with pronounced ridging stretched
across CA and the Great Basin that stems from a broad high pressure
system over the Eastern Pacific. This setup will bring our next cold
front to South TX toward the latter part of the work-week.

In the meantime, expecting quiet weather conditions leading up to
the front. A surface high over South TX will result in mostly
clear skies and light winds. These conditions will be favorable
for a light freeze with the greatest threat in northern areas.
Freezing temperatures will linger a couple hours after sunrise
Tuesday morning and a lesser threat will again be possible
Wednesday morning. Afternoon highs are expected to warm up to the
mid 70s through about mid-week before taking a step back in
response to the next front. Model timing is still not good with
the Thursday/Friday front but the most notable change will be a
wind shift, and slightly lower temps.

Finally, another cold front will round out the long-term forecast
for Sunday. This is in response to a Canadian trough diving south
along the front range of the Rockies. Already, model timing is
better with this one and initially it appears to have stronger
forcing associated with it but will keep an eye on it as we get
closer and more details become apparent.

 &&

MARINE...

Northerly winds are increasing to gale force late this afternoon
as the low moves to the east. Gale conditions will continue until
early Monday morning. A Gale Warning is in effect for the Gulf
waters from late this afternoon through early Monday morning,
while an SCA is in effect for the bays. Strong offshore flow
Monday will gradually decrease through the day before subsiding to
moderate levels by Monday afternoon through Monday night. Showers
over the coastal waters early this evening will move east of the
area before midnight.

Moderate offshore flow become weak by early Wednesday. A more
southerly flow develops and strengthens to near moderate levels on
Thursday before another cold front moves through late in the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    36  50  34  52  36  /   0   0   0   0  10
Victoria          34  47  32  51  35  /  30   0   0   0   0
Laredo            33  50  34  55  36  /   0   0   0   0   0
Alice             35  50  32  55  34  /   0   0   0   0   0
Rockport          38  49  36  53  39  /   0   0   0   0  10
Cotulla           32  51  31  55  34  /   0   0   0   0   0
Kingsville        36  51  33  54  34  /   0   0   0   0  10
Navy Corpus       38  49  39  52  42  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CST tonight For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Gale Warning until 4 AM CST Monday For the following zones:
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

     Small Craft Advisory until 4 AM CST Monday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor.

&&

LS/77...AVIATION
Hazardous weather outlook, Jan 10, 3:25 PM CST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
325 PM CST Sun Jan 10 2021

TXZ229>234-239>247-342>347-442-443-447-111100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
325 PM CST Sun Jan 10 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

High Risk of rip currents in effect through late this evening.

Wind Advisory in effect through late this evening for the coastal
region of south Texas.

Near freezing temperatures possible tonight over western Brush
Country.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Low temperatures will likely drop below freezing for many locations
Tuesday morning. A freeze warning may be necessary. A few locations
may reach freezing Wednesday morning as well.

Wind chill values will fall to the mid to upper 20s over the
Victoria Crossroads, inland Coastal Bend, and Brush Country
Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-111100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
325 PM CST Sun Jan 10 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Small Craft Advisory remains in effect for the bays until 4 AM.

Gale Warning is in effect for the Gulf waters from 4 PM until 4
AM Monday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small Craft Advisory conditions will continue through Monday.

TMT/JCP/PH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 2:30 PM CSTFreeze WarningCRPBee, Calhoun, Duval, Goliad, Jim Wells, Kleberg and 7 more19 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.